MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
Tip of self holding screwdriver broken.
 
Additional Manufacturer Narrative
The evaluation revealed the broken selfholding screwdriver to be the primary product.No deviations were found during review of the manufacturing and inspection documents (dhr).The item returned was documented as faultless prior to distribution.During investigation no material, dimensional, functional, visual or manufacturing related issues were found.The reported event was confirmed; the moveable blade was found completely broken off.The breakage surface and breakage line indicated that the blade broke spontaneously in a brittle fracture most likely contrary to the plain screwdriver surface (outwards).Most likely the screwdriver broke during cleaning prior to the surgery due to inserting a cleaning tool (i.E.Towel, brush) into the trench between blade and screwdriver, so the blade material got overloaded due to bending forces.The ifu includes that all instruments shall be handled with care.Based on the investigation results the case is attributed to an inadequate usage (user related).Review of complaint history, capa databases, labelling and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No non-conformity was identified.
 
Event or Problem Description
Tip of self holding screwdriver broken.

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7346883
Report Number0009610622-2018-00079
Device Sequence Number16339761
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW351301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;